Ask The Doctor > Questions & Answers > Spotting After Switching Pills

Spotting After Switching Pills

Patient: I have been on the low dose combination birth control pill Gildess fe 1/20 for a year. Recently my gynecologist switched to Gildess fe 1.5/30 which is a higher dose of the same hormones to reduce breakthrough bleeding. Last month, I began my first pack of the new dosage when I would have began my next pack of the old pill. Besides some random midcycle cramping last month, I had no adverse symptoms on the new pill. Last week was my first withdrawal bleed after using the new dosage. I got my bleed as usual, but I’ve continued to spot for the first three days of active pills this pill pack. Could this spotting just be a normal side effect of recently switching pill dosages?

 

 

Symptoms: Spotting after withdrawal bleed

 

 

Doctor: Hello,Thanks for the query.The hormonal pills generally have side effects of irregular bleeding pattern for few days which settle down after the hormone levels stabilize.In your case, due to a change in the dose of the pill, there has been spotting most probably.This could be a side effect of the pill most probably.There is nothing much you need to do about this, but do observe the spotting.In case it gets heavier and you pass clots, you will have to consult your doctor again for a dose adjustment.It would generally settle down in a few days.Hope this helped.Regards.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment